Alert archive / New York / Wind Chill Advisories in 2006
Wind Chill Advisory 1, NWS Buffalo, NY
NWS Buffalo, NY issued this wind chill advisory at Feb 18, 2006, 2:41 PM EST for 8 counties in New York. It took effect at Feb 18, 2006, 8:00 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2006, 2:41 PM EST (19:41 UTC)
- In effect from
- Feb 18, 2006, 8:00 PM EST
- Expired
- Feb 19, 2006, 9:10 AM EST
- In force
- 13 hr
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Jefferson County, NY, Lewis County, NY, Oswego County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 92 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KBUF 181941 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 241 PM EST SAT FEB 18 2006 ...STEADIER LAKE SNOWS TO CONTINUE OFF LAKE ONTARIO THROUGH SUNDAY... ...VERY COLD WIND CHILLS EXPECTED TONIGHT ACROSS PARTS OF THE SOUTHERN TIER AND EAST OF LAKE ONTARIO... .ARCTIC AIR WILL CONTINUE TO DEEPEN ACROSS THE GREAT LAKES TONIGHT. AS THE WINDS SHIFT MORE TO THIS WEST THIS EVENING AND TONIGHT...LAKE EFFECT SNOW WILL REORGANIZE SOUTHEAST OF LAKE ONTARIO AND LIFT SLOWLY NORTHWARD DURING SUNDAY. DRIER AIR SHOULD LIMIT THE SNOWS OFF LAKE ERIE TONIGHT AND SUNDAY. VERY COLD WIND CHILLS WILL ALSO BECOME A FACTOR TONIGHT ACROSS THE HIGHER ELEVATIONS OF THE SOUTHERN TIER AND EAST OF LAKE ONTARIO. NYZ019-020-085-190345- /O.CAN.KBUF.LE.Y.0007.000000T0000Z-060218T2300Z/ /O.NEW.KBUF.WC.Y.0001.060219T0100Z-060219T1200Z/ CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...ORCHARD PARK... SPRINGVILLE 241 PM EST SAT FEB 18 2006 ...LAKE EFFECT SNOW ADVISORY IS CANCELLED... ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM EST SUNDAY. THE LAKE EFFECT SNOW ADVISORY HAS BEEN CANCELLED. A WESTERLY FLOW OF ARCTIC AIR WILL PRODUCE SOME LAKE EFFECT SNOW ACROSS THE AREA TONIGHT...BUT GENERAL ACCUMULATIONS ARE EXPECTED TO REMAIN UNDER 4 INCHES AS THE SNOW BECOMES LESS ORGANIZED OVERNIGHT. THEREFORE...THE LAKE EFFECT SNOW ADVISORY HAS BEEN CANCELED. WHILE THE LAKES EFFECT SNOW WILL DIMINISH...VERY COLD WIND CHILLS WILL BECOME A CONCERN TONIGHT. WESTERLY WINDS OF 10 TO 20 MPH WILL COMBINE WITH OVERNIGHT LOWS IN THE SINGE DIGITS TO PRODUCE WIND CHILLS OF 15 TO 20 DEGREES BELOW ZERO. A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ NYZ006>008-190345- /O.NEW.KBUF.WC.Y.0001.060219T0100Z-060219T1200Z/ /O.CON.KBUF.LE.W.0005.060219T0500Z-060219T2300Z/ OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 241 PM EST SAT FEB 18 2006 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST SUNDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM EST SUNDAY. A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST SUNDAY. LAKE SNOWS WILL REORGANIZE AGAIN TONIGHT AND GRADUALLY LIFT NORTH ACROSS THE REGION DURING SUNDAY. GENERAL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED TONIGHT SOUTH OF WATERTOWN...BUT OVER 6 INCHES ARE POSSIBLE ON THE TUG HILL. ANOTHER 1 TO 3 INCHES OF SNOW IS EXPECTED SUNDAY...BUT UP TO A FOOT OF SNOW IS POSSIBLE IN THE MORE PERSISTENT LAKE SNOWS ON THE TUG HILL. THE LAKE SNOWS WILL COMBINE WITH VERY COLD WIND CHILLS TO MAKE CONDITIONS EVEN MORE HAZARDOUS TONIGHT. WESTERLY WINDS GUSTING UP TO 25 MPH...COMBINED WITH OVERNIGHT LOWS AROUND ZERO...WILL PRODUCE WIND CHILLS AS LOW AS 20 TO 25 DEGREES BELOW ZERO. A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ NYZ012-021-190345- /O.NEW.KBUF.WC.Y.0001.060219T0100Z-060219T1200Z/ WYOMING-ALLEGANY- INCLUDING THE CITIES OF...WARSAW...WELLSVILLE 241 PM EST SAT FEB 18 2006 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM EST SUNDAY. WESTERLY WINDS OF 10 TO 20 MPH...COMBINED WITH OVERNIGHT LOWS AROUND ZERO...WILL PRODUCE WIND CHILLS AS LOW AS 15 TO 20 BELOW ZERO. A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ NYZ005-190345- /O.CON.KBUF.LE.Y.0008.060219T0200Z-060219T1100Z/ NORTHERN CAYUGA- INCLUDING THE CITY OF...FAIR HAVEN 241 PM EST SAT FEB 18 2006 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM EST SUNDAY... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM EST SUNDAY. LAKE SNOWS WILL REDEVELOP OVER THE AREA THIS EVENING AND ACCUMULATE 3 TO 6 INCHES BEFORE LIFTING NORTH OF THE AREA BY SUNDAY MORNING. REMEMBER...IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO FLURRIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. $$
3 follow-up statements
000 WWUS41 KBUF 190151 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 851 PM EST SAT FEB 18 2006 ...STEADIER LAKE SNOWS TO CONTINUE OFF LAKE ONTARIO THROUGH SUNDAY... ...VERY COLD WIND CHILLS EXPECTED OVERNIGHT ACROSS PARTS OF THE SOUTHERN TIER AND EAST OF LAKE ONTARIO... .ARCTIC AIR WILL CONTINUE TO DEEPEN ACROSS THE GREAT LAKES OVERNIGHT. AS THE WINDS SHIFT MORE TO THIS WEST OVERNIGHT...LAKE EFFECT SNOW WILL ORGANIZE SOUTHEAST OF LAKE ONTARIO AND LIFT SLOWLY NORTHWARD DURING SUNDAY. VERY COLD WIND CHILLS WILL ALSO BECOME A FACTOR OVERNIGHT ACROSS THE HIGHER ELEVATIONS OF THE SOUTHERN TIER AND EAST OF LAKE ONTARIO. NYZ006>008-191100- /O.CON.KBUF.LE.W.0005.060219T0500Z-060219T2300Z/ /O.CON.KBUF.WC.Y.0001.000000T0000Z-060219T1200Z/ OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 851 PM EST SAT FEB 18 2006 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST SUNDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST SUNDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. LAKE SNOWS WILL REORGANIZE OVERNIGHT AND GRADUALLY LIFT NORTH ACROSS THE REGION DURING SUNDAY. GENERAL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED OVERNIGHT SOUTH OF WATERTOWN...BUT OVER 6 INCHES ARE POSSIBLE ON THE TUG HILL. ANOTHER 1 TO 3 INCHES OF SNOW IS EXPECTED SUNDAY...BUT UP TO A FOOT OF SNOW IS POSSIBLE IN THE MORE PERSISTENT LAKE SNOWS ON THE TUG HILL. THE LAKE SNOWS WILL COMBINE WITH VERY COLD WIND CHILLS TO MAKE CONDITIONS EVEN MORE HAZARDOUS OVERNIGHT. WEST WINDS GUSTING UP TO 25 MPH...COMBINED WITH OVERNIGHT LOWS AROUND ZERO...WILL PRODUCE WIND CHILLS AS LOW AS 20 TO 25 DEGREES BELOW ZERO. A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ NYZ004-191100- /O.EXA.KBUF.LE.Y.0008.060219T0200Z-060219T1100Z/ WAYNE- INCLUDING THE CITY OF...NEWARK 851 PM EST SAT FEB 18 2006 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 6 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST SUNDAY. LAKE SNOWS WILL CONTINUE OVER THE AREA OVERNIGHT AND ACCUMULATE 3 TO 6 INCHES...BEFORE LIFTING NORTH OF THE AREA BY SUNDAY MORNING. REMEMBER...IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO FLURRIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. $$ NYZ005-191100- /O.CON.KBUF.LE.Y.0008.060219T0200Z-060219T1100Z/ NORTHERN CAYUGA- INCLUDING THE CITY OF...FAIR HAVEN 851 PM EST SAT FEB 18 2006 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY. LAKE SNOWS WILL CONTINUE OVER THE AREA OVERNIGHT AND ACCUMULATE 3 TO 6 INCHES...BEFORE LIFTING NORTH OF THE AREA BY SUNDAY MORNING. REMEMBER...IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO FLURRIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. $$ NYZ012-019>021-085-191100- /O.CON.KBUF.WC.Y.0001.000000T0000Z-060219T1200Z/ WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN... WELLSVILLE...ORCHARD PARK...SPRINGVILLE 851 PM EST SAT FEB 18 2006 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. WEST WINDS OF 10 TO 20 MPH WILL COMBINE WITH OVERNIGHT LOWS IN THE SINGE DIGITS TO PRODUCE WIND CHILLS OF 15 TO 20 DEGREES BELOW ZERO. A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ TMA
000 WWUS41 KBUF 190816 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 316 AM EST SUN FEB 19 2006 ...STEADIER LAKE SNOWS TO CONTINUE OFF LAKE ONTARIO TODAY... ...VERY COLD WIND CHILLS EXPECTED UNTIL MID MORNING ACROSS PORTIONS OF THE SOUTHERN TIER AND AREAS EAST OF LAKE ONTARIO... .A STEADY FLOW OF ARCTIC AIR WILL CONTINUE ACROSS THE GREAT LAKES TODAY. AS THE WINDS SHIFT FROM WEST NORTHWEST TO WEST SOUTHWEST TODAY...LAKE EFFECT SNOWS OFF OF LAKE ONTARIO WILL BECOME BETTER ORGANIZED AND LIFT SLOWLY NORTHWARD. VERY COLD WIND CHILLS WILL REMAIN A FACTOR UNTIL MID MORNING ACROSS THE HIGHER ELEVATIONS OF THE SOUTHERN TIER AND IN AREAS EAST OF LAKE ONTARIO. NYZ006>008-191500- /O.EXT.KBUF.WC.Y.0001.000000T0000Z-060219T1500Z/ /O.CON.KBUF.LE.W.0005.000000T0000Z-060219T2300Z/ OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 316 AM EST SUN FEB 19 2006 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST THIS MORNING. A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. LAKE SNOWS WILL BECOME BETTER ORGANIZED AND GRADUALLY LIFT NORTH ACROSS THE REGION TODAY. GENERAL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED...BUT AS MUCH AS A FOOT OF SNOW WILL BE POSSIBLE IN THE MORE PERSISTENT LAKE SNOWS ON THE TUG HILL. THE LAKE SNOWS WILL COMBINE WITH VERY COLD WIND CHILLS TO MAKE CONDITIONS EVEN MORE HAZARDOUS EARLY TODAY. WEST WINDS OF 10 TO 20 MPH WILL COMBINE WITH TEMPERATURES OF ZERO TO 5 BELOW TO PRODUCE WIND CHILLS AS LOW AS 20 TO 25 DEGREES BELOW ZERO. A WIND CHILL ADVISORY IS ISSUED WHEN WINDS WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. $$ NYZ012-019>021-085-191500- /O.EXT.KBUF.WC.Y.0001.000000T0000Z-060219T1500Z/ WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN... WELLSVILLE...ORCHARD PARK...SPRINGVILLE 316 AM EST SUN FEB 19 2006 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST THIS MORNING. WEST WINDS OF 10 TO 20 MPH WILL COMBINE WITH TEMPERATURES IN THE SINGLE DIGITS TO PRODUCE WIND CHILLS OF 15 TO 20 DEGREES BELOW ZERO EARLY THIS MORNING. A WIND CHILL ADVISORY IS ISSUED WHEN WINDS WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. $$ NYZ004-005-191100- /O.CON.KBUF.LE.Y.0008.000000T0000Z-060219T1100Z/ WAYNE-NORTHERN CAYUGA- INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN 316 AM EST SUN FEB 19 2006 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING. STEADY LAKE SNOWS WILL CONTINUE EARLY THIS MORNING...PRODUCING UP TO 3 INCHES OF ADDITIONAL ACCUMULATION BEFORE LIFTING NORTH OF THE AREA AROUND 6 AM. REMEMBER...IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO FLURRIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION...BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. $$ JJR
000 WWUS41 KBUF 191410 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 910 AM EST SUN FEB 19 2006 ...STEADIER LAKE SNOWS TO CONTINUE OFF LAKE ONTARIO TODAY... .A STEADY FLOW OF ARCTIC AIR WILL CONTINUE ACROSS THE GREAT LAKES TODAY. AS THE WINDS SHIFT FROM WEST NORTHWEST TO WEST SOUTHWEST TODAY...LAKE EFFECT SNOWS OFF OF LAKE ONTARIO WILL BECOME BETTER ORGANIZED AND LIFT SLOWLY NORTH. NYZ006>008-192215- /O.CAN.KBUF.WC.Y.0001.000000T0000Z-060219T1500Z/ /O.CON.KBUF.LE.W.0005.000000T0000Z-060219T2300Z/ OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 910 AM EST SUN FEB 19 2006 ...WIND CHILL ADVISORY IS CANCELLED... ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. LAKE SNOWS WILL BECOME BETTER ORGANIZED AND GRADUALLY LIFT NORTH ACROSS THE REGION TODAY. GENERAL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED...BUT AS MUCH AS A FOOT OF SNOW WILL BE POSSIBLE IN THE MORE PERSISTENT LAKE SNOWS ON THE TUG HILL. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO FLURRIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. $$ NYZ012-019>021-085-191515- /O.CAN.KBUF.WC.Y.0001.000000T0000Z-060219T1500Z/ WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN... WELLSVILLE...ORCHARD PARK...SPRINGVILLE 910 AM EST SUN FEB 19 2006 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILLS HAVE CLIMBED ABOVE THE DANGEROUS RANGE. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this wind chill advisory went out at Feb 18, 2:20 PM EST, 21 minutes earlier.
Area forecast discussion, Feb 18, 2:20 PM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
220 PM EST SAT FEB 18 2006
.SHORT TERM /TONIGHT THROUGH TUESDAY/...
RADAR SHOWING A NORTHWEST BAND OFF LAKE ERIE, BUT THE MAIN THREAT
THERE IS OROGRAPHIC CONVERGENCE WHICH IS LESS LIKELY AS DRIER AIR
AND SUBSIDENCE MOVES IN, WE WILL THUS CANCEL THE ADVISORY OFF LAKE
ERIE WITH THE AFTERNOON PACKAGE. THERE IS A CHANCE OF LAKE SNOW
SHOWERS DEVELOPING LATE TONIGHT AND MOVING INTO THE BUFFALO METRO
AREA SUNDAY, BUT DRY AIR SHOULD KEEP ACCUMULATIONS BELOW ADVISORY
CRITERIA.
THINGS LOOK BETTER ON THE NAM OFF LAKE ONTARIO, THOUGH THE TIMING OF
OUR WARNINGS MAY BE A LITTLE EARLY, WE WILL LET THEM BEGIN AT
MIDNIGHT TONIGHT. IF THE MODELS VERIFY THE WARNINGS WILL LIKELY BE
EXTENDED INTO SUNDAY NIGHT, AND POSSIBLY MONDAY AS THE WINDS REMAIN
LINED UP IN THE COLD AIR.
A SHORT WAVE AND SURFACE LOW MOVE BY TO THE NORTH MONDAY NIGHT AND
TUESDAY WHICH WILL SHIFT WINDS AND DISRUPT THE LAKE SNOWS WITH LOWER
POPS IN STORE.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE UPPER LEVEL FLOW ACROSS THE GREAT LAKES REGION WILL BE NEARLY
ZONAL TUESDAY NIGHT THROUGH THURSDAY WITH WEAK SHORT WAVES CROSSING
BY TO OUR NORTH. A MORE SUBSTANTIAL SHORT WAVE IS FORECAST TO CROSS
THE LOWER GREAT LAKES FRIDAY NIGHT AND RE-ESTABLISH THE LONG WAVE
TROUGH OVER THE EASTERN THIRD OF THE NATION SATURDAY AND SUNDAY.
SINCE H8 TEMPS THROUGH THURSDAY NIGHT ARE EXPECTED TO STAY WARMER
THAN -10C...LAKE DELTA TS WILL BE TOO LOW TO SUPPORT LAKE EFFECT
SNOW. THERE WILL BE A CHANCE FOR SOME SNOW SHOWERS ON THURSDAY AND
FRIDAY ...BUT THEY WILL BE INSIGNIFICANT.
THE CHANCE FOR LAKE EFFECT SNOW WILL INCREASE FRIDAY NIGHT AND
SATURDAY AS A COLDER NORTHWEST FLOW SETS UP ACROSS THE GREAT LAKES.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL AT MOST TAF SITES THROUGH THE FORECAST
PERIOD. THE MAIN EXCEPTION WILL BE AT KJHW WHERE LINGERING LAKE
SNOWS KEEP CIGS AT MVFR LEVELS...WHILE VSBYS WILL DROP TO IFR AT
TIMES THROUGH 06Z. ALSO EXPECT MVFR TO IFR CONDITIONS IN LAKE SNOWS
THAT DEVELOP BETWEEN KROC AND KART TONIGHT INTO SUNDAY MORNING.
&&
.MARINE...
THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE BUILDING IN FROM THE
PLAINS AND LOW PRESSURE TRACKING EAST ACROSS JAMES BAY WILL MAINTAIN
A BRISK WESTERLY FLOW ACROSS THE GREAT LAKES THROUGH TUESDAY. AT
THIS TIME WINDS ARE EXPECTED TO REMAIN JUST UNDER GALE FORCE.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND CHILL ADVISORY FOR NYZ006>008-012-019>021-085 FROM 8 PM
SATURDAY TO 7 AM SUNDAY.
LAKE EFFECT SNOW WARNING FOR NYZ006>008 FROM MIDNIGHT SUNDAY
TO 6 PM SUNDAY.
LAKE EFFECT SNOW ADVISORY FOR NYZ005 FROM 9 PM SATURDAY TO 6
AM SUNDAY.
MARINE...NONE.
&&
SHORT TERM...APB
LONG TERM...TJP
AVIATION...TJP
MARINE...TJPHazardous weather outlook, Feb 18, 4:34 AM EST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 434 AM EST SAT FEB 18 2006 NYZ001>004-010>014-021-190945- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-ALLEGANY- 434 AM EST SAT FEB 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS WILL PRODUCE MINOR ACCUMULATIONS TODAY...WITH HAZARDOUS WEATHER NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF NYZ019-020-085-190945- CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 434 AM EST SAT FEB 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE WESTERN SOUTHERN TIER. .DAY ONE...TODAY AND TONIGHT LAKE EFFECT SNOWS WILL CONTINUE TODAY AND TONIGHT...WITH WEAKENING EXPECTED AFTER THIS MORNING. A LAKE EFFECT SNOW ADVISORY CONTINUES FOR ACCUMULATIONS UP TO 6 INCHES TODAY...WITH LESSER AMOUNTS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS WILL BE WELCOMED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF NYZ005-190945- NORTHERN CAYUGA- 434 AM EST SAT FEB 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CAYUGA COUNTY. .DAY ONE...TODAY AND TONIGHT LAKE EFFECT SNOWS WILL CONTINUE TODAY AND TONIGHT...WITH WEAKENING EXPECTED FOR A THIS AFTERNOON AND EARLY THIS EVENING BEFORE THE ACTIVITY INTENSIFIES AGAIN LATER TONIGHT. A LAKE EFFECT SNOW ADVISORY HAS BEEN ISSUED FOR POSSIBLE ACCUMULATIONS OF 3 TO 6 INCHES TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS WILL BE WELCOMED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-190945- OSWEGO-JEFFERSON-LEWIS- 434 AM EST SAT FEB 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT LAKE EFFECT SNOWS WILL EXIT JEFFERSON AND LEWIS COUNTIES BY DAYBREAK...AND WILL CONTINUE ACROSS OSWEGO COUNTY INTO MID MORNING...BEFORE WEAKENING. REDEVELOPMENT IS EXPECTED TONIGHT AS THE WINDS SHIFT TO WESTERLY AND BRING THE LAKE SNOWS BACK INTO THE AREA. A LAKE EFFECT SNOW WARNING THUS REMAINS IN EFFECT BEGINNING AT MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STEADY LAKE EFFECT SNOWS WILL CONTINUE ACROSS THE AREA SUNDAY...WITH SIGNIFICANT ACCUMULATIONS POSSIBLE. THE SNOWS ARE LIKELY TO CONTINUE INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS WILL BE WELCOMED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-190945- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 434 AM EST SAT FEB 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT WINDS TO 30 KNOTS WILL GRADUALLY DIMINISH TODAY AND TONIGHT...WITH NO HAZARDOUS WEATHER EXPECTED OTHERWISE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF JJR
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 3:44 AM EST | Lake Effect Snow Advisory | BUF | Cayuga, Wayne | 26 hr |
Nearby
Wind Chill Advisories in New York, 2006Every wind chill advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.